Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Dec 14, 2021, 5:39 PM EST for Broward County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 14, 2021, 5:39 PM EST (22:39 UTC)
- Expired
- Dec 14, 2021, 6:15 PM EST
- In force
- 36 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 40
County Broward County, FL
The radar
The Miami radar (KAMX), 85 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.7 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
034
WWUS82 KMFL 142239
SPSMFL
Special Weather Statement
National Weather Service Miami FL
539 PM EST Tue Dec 14 2021
FLZ067-071-072-142315-
Inland Broward County FL-Metro Broward County FL-
Inland Palm Beach County FL-
539 PM EST Tue Dec 14 2021
...A strong thunderstorm will impact portions of north central
Broward and south central Palm Beach Counties through 615 PM EST...
At 539 PM EST, National Weather Service meteorologists were tracking
a strong thunderstorm 8 miles south of Loxahatchee NWR, or 10 miles
northwest of Coral Springs, moving southwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Coral Springs, Parkland and Loxahatchee NWR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2650 8033 2634 8023 2616 8050 2639 8064
TIME...MOT...LOC 2239Z 060DEG 15KT 2639 8036
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
NCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Dec 14, 3:11 PM EST, 2 hours 28 minutes earlier.
Area forecast discussion, Dec 14, 3:11 PM EST, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Miami FL 311 PM EST Tue Dec 14 2021 .SHORT TERM (Rest of Today through Wednesday)... Rest of This Afternoon... Expansive synoptic-scale ridging centered over the Mid-Atlantic states continues to maintain a strong presence over eastern CONUS. A quick-moving upper level speed maxima will allow for a slight deepening of boundary layer moisture as modest near-surface E/NE flow resides beneath the quick-moving impulse. This pattern will favor the development of scattered showers and isolated thunderstorms today. The greatest chances for convection generally exist over the Atlantic waters and proximal coastal locations, however a few storms could develop and propagate further inland. Convection that does spawn should be fairly short-lived in nature, though locally gusty winds and heavy rainfall leading to ponding will remain possible. The patchy/locally dense fog that has impacted southwest portions of Florida recently is not expected overnight tonight due to enhanced northeasterly flow and greater mixing expected with isolated/scattered convection today. Wednesday... The aforementioned short-wave trough will become reoriented N/S, allowing for advection of cooler 500 hPa temperatures to sit atop a meso-beta scale enhancement of moisture in the form of an inverted surface trough. This could pose a threat for enhanced convective activity, particularly over the east coast metro. The recent drying trend will make flooding a bit more unlikely, however localized flooding cannot be ruled out. Additionally, the modestly steepened lapse rates and PWAT enhancement may allow for a few convective downbursts capable of producing strong wind gusts, though activity is expected to remain sub-severe in nature. .LONG TERM (Wednesday Night through Tuesday)... The short wave mid level trough will gradually push off to the east on Wednesday night as a ridge of high pressure begins to build in over the region from the Gulf of Mexico. This ridge will continue to move eastward over the region through the end of the week. As a breezy easterly flow will remain in place, a slight chance of showers cannot be ruled out mainly over the eastern half of South Florida on Thursday. This chance of showers will start to increase on Friday over the eastern areas as the ridge of high pressure pushes into the western Atlantic and the winds start to turn to more of a southeasterly direction. More moisture advection combined with weak disturbances moving around the western edge of the ridge may help to enhance shower and thunderstorm chances even more on Saturday as they move through the region. High temperatures through the end of the week will generally range from the lower 80s across the east coast metro areas to the mid to upper 80s across the interior and western areas. For the second half of the weekend and into early next week, the uncertainty in the forecast remains high due to an approaching cold front from the north. The ECMWF amplifies a mid level trough moving out of the Southern Plains and into the Gulf of Mexico. At the surface, this causes cyclogenesis over the eastern Gulf of Mexico. This area of low pressure then moves over northern and central Florida and into the western Atlantic with a cold front sweeping southward through the area. This scenario would create a higher chances of showers and thunderstorms especially later on Monday and into Tuesday. The GFS is less bullish as it does not show cyclogenesis in the Gulf of Mexico and does not amplify the mid level trough as much. This would result in lower rain chances during this time frame. The latest forecast represents a blend of the forecast models allowing for a chance of showers early next week with high temperatures remaining in the lower 80s. This will continue to be monitored as the week progresses. && .AVIATION(18Z TAFS)... Predominately VFR conditions anticipated through the forecast period, with the exception being PBI where intermittent sub-VFR conditions may be present due to lingering SHRA/TSRA. Elsewhere along the east coast, SHRA and isolated TSRA may be possible, though generally short-lived. Winds generally northeast around 10 kt with an eastward transition by tomorrow. Overall convective coverage should be higher across the east coast for tomorrow, and TEMPOs will likely be needed. && .MARINE... Breezy northeasterly flow continues over the local waters through this week. A strengthening ridge of high pressure to the north will result in a tightened pressure gradient, allowing for winds to increase out of the east to near cautionary conditions as the week progresses. This may result in the possibility of a Small Craft Advisory on Wednesday, specifically for the Atlantic waters. Scattered showers and isolated thunderstorms will be possible today through Wednesday. && .BEACHES... Hazardous beach conditions continue for the Atlantic beaches, as breezy east/northeasterly flow continues to preside. This will allow for the continuation for a high risk for rip currents today across all of the east coast beaches through at least Friday. This threat may linger into the weekend as well. && .PRELIMINARY POINT TEMPS/POPS... Miami 71 81 71 82 / 40 60 40 20 West Kendall 69 81 70 83 / 40 60 40 20 Opa-Locka 70 81 70 82 / 40 60 30 20 Homestead 70 80 70 81 / 40 50 40 20 Fort Lauderdale 71 80 71 81 / 40 60 30 20 N Ft Lauderdale 71 80 71 81 / 50 60 30 20 Pembroke Pines 69 80 69 82 / 40 60 30 20 West Palm Beach 69 79 70 81 / 50 60 20 20 Boca Raton 70 80 71 81 / 50 60 30 20 Naples 67 83 67 84 / 10 30 10 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through Friday evening for FLZ168-172-173. AM...None. GM...None. && Tonight/Wednesday and Aviation/Marine...Bhatti Wednesday Night through Tuesday...CWC Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Dec 14, 3:32 PM EST, 2 hours 7 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 332 PM EST Tue Dec 14 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 151445- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 332 PM EST Tue Dec 14 2021 ...High Risk For Rip Currents East Coast Beaches This Week... ...A Few Thunderstorms Possible into Wednesday... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Rip currents: There is a high risk for rip currents across all Atlantic beaches. Thunderstorms: A slight chance of thunderstorms will be possible, mainly over the eastern half of the peninsula and Atlantic waters into this evening. Marine: Gusty northeast to east winds and building seas will be present, mainly over the Atlantic waters. Small Craft Should Exercise caution. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A high risk of rip currents will remain for all Atlantic beaches through the rest of the week, and may linger into the weekend. Shower and thunderstorm chances increase today and Wednesday ahead of an approaching frontal boundary. Gusty winds and locally heavy rainfall may impact affected locations. Marine conditions will gradually deteriorate, with gusty northeast to east winds and building seas. Small craft advisories may be needed for Wednesday and Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Dec 14, 5:39 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
539 PM EST Tue Dec 14 2021
FLZ067-071-072-142315-
Inland Broward County FL-Metro Broward County FL-
Inland Palm Beach County FL-
539 PM EST Tue Dec 14 2021
...A strong thunderstorm will impact portions of north central
Broward and south central Palm Beach Counties through 615 PM EST...
At 539 PM EST, National Weather Service meteorologists were tracking
a strong thunderstorm 8 miles south of Loxahatchee NWR, or 10 miles
northwest of Coral Springs, moving southwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Coral Springs, Parkland and Loxahatchee NWR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2650 8033 2634 8023 2616 8050 2639 8064
TIME...MOT...LOC 2239Z 060DEG 15KT 2639 8036
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NCThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 10:33 AM EST | Rip Current Statement | MFL | Broward, Miami-Dade, Palm Beach | 5 days |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.